Hail, Anderson
- When
- May 4, 5:25 PM EST
- Where
- Anderson County, 4.48 mi SSW of Oak Ridge
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.960, -84.300
Penny to quarter sized hail occurred on New York Avenue in Oak Ridge.
Pulse thunderstorms developed in unstable airmass present over East Tennessee.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Pulse thunderstorms developed in unstable airmass present over East Tennessee.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at May 4, 1:55 PM EST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 255 PM EDT FRI MAY 4 2007 .SHORT TERM (TONIGHT AND SATURDAY)...MAIN ITEM IS ACTIVE SHORT WAVE MOVING ACROSS WEST TN WHICH WILL ARRIVE OVER E TN BY MIDNIGHT AND TRAVEL ACROSS THE AREA SATURDAY, EXITING LATE SATURDAY NIGHT. CURRENTLY, SHOWERS FROM EARLIER HAVE LARGELY EXITED THE NORTHEAST PORTION OF AREA, AND NEW STORMS ARE DEVELOPING IN THE LOW LEVEL THETA E RIDGE OVER THE CENTRAL VALLEY UP AGAINST THE SMOKIES. LIFTED INDICES NOT ALL THAT IMPRESSIVE SO WHILE THE LOW LEVEL THERMODYNAMICS MAY GET THINGS POPPING, BELIEVE THAT MOST STORMS WILL BE BORDERLINE SEVERE AT BEST. MORE A REPEAT OF YESTERDAYS HEAVY RAINERS WITH LIMITED HAIL AND SOME WIND GUSTS. ADJUSTED POPS UP TONIGHT FROM LIKELY IN THE SOUTH TO NEAR CATEGORICAL IN THE NORTHEAST. GIVEN A SLIGHT LOWERING IN THE HOURS AROUND SUNRISE, THEN BACK UP TO MOSTLY CAT SATURDAY. ADJUSTED TEMPS TONIGHT AND SATURDAY TO MATCH A BLEND. .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...WILL CONTINUE WITH SOME CHANCE POPS SATURDAY EVENING AS THE LOW PRESSURE SYSTEM MOVES OFF. BY SUNDAY MORNING...A FEW LINGERING SHOWERS ARE POSSIBLE OVER EASTERN MOUNTAINS...OTHERWISE...HIGH PRESSURE WILL DOMINATE AREA WEATHER FOR DRY CONDITIONS THROUGH WEDNESDAY. MODELS HAVING DIFFICULTIES WITH TIMING OF NEXT SYSTEM...FOR NOW WILL BRING LOW POPS IN FOR THURSDAY NIGHT AND CHANCE ON FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 62 78 62 81 55 / 60 80 30 10 10 KNOXVILLE AIRPORT, TN 61 73 60 78 51 / 60 90 40 10 10 OAK RIDGE, TN 62 75 60 78 51 / 60 100 40 10 10 TRI CITIES AIRPORT, TN 57 70 55 73 46 / 70 80 40 10 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && BB/MJB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 403 AM EDT FRI MAY 4 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-050815- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 403 AM EDT FRI MAY 4 2007 /303 AM CDT FRI MAY 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE...BRINGING THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. LOCATIONS IN THE SOUTHERN TENNESSEE VALLEY HAVE THE BEST CHANCE OF SEEING THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 236 PM EDT FRI MAY 4 2007 TNZ072>074-041915- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- 236 PM EDT FRI MAY 4 2007 ...A STRONG THUNDERSTORM WAS AFFECTING BLOUNT AND SEVIER COUNTIES... AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF GATLINBURG....MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE NEAR... GATLINBURG BY 255 PM EDT. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. MJB
The Knoxville radar (KMRX), 84 km away, was scanning. The volume nearest the first event began at 22:27 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Penny to quarter sized hail occurred on New York Avenue in Oak Ridge.
Numerous trees were reported down in the eastern half of Oak Ridge.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23903, 23904.